Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Weird dark spots on my body
Jul 7, 2001

Hi, I started getting weird dark spots on my back, side of hips around february 01. I am HIV positive. I went to a dermatologist and was given fungal cream because the dermatologist looked at the spots and thought they were fungus. They vary in different shapes- the one on my back is huge. The fungal cream didn't help the spots, I went back to the same dermatologist and he did a biopsy on one of the spots on the side of my hips. The lab results came back as Seborreheic Keratosis..., so they said they never contacted me because it's harmless. I then went to a different dermatologist because I didn't like the way my condition was being handled.. and this other dermatologist perscribed me with something called AZELEX. I've been using that for a month now and that doesn't help either. I'm just really afraid because I have so many of these dark spots...and nobody seems to know what they are. I've just changed my current primary care physician to someone who has 20 years of experience handling HIV patients and he recommended a dermatologist who has a great deal of experience with HIV + patients.

I'm really afraid because I'm clueless as to what it is... I've done so much research and I can't seem to figure out why these spots won't go away... Could this be cancer? The 2nd dermatologist said that he doesn't want to give me yet another biopsy because then I'd scar... and that's great, but the cream he prescribed isn't exactly helping either...

I guess I'm just upset because all of a sudden, so many things are wrong with me and I'm trying very hard to figure out what it is but can't seem to find a clue.

I've been on Sustiva, Epivir + Zerit and now my VL is 99 after 4 months of treatment and my CD4 is 350. I just really want these spots to go away because I've just really emotional about my skin.

please help... anything you provide would be GREATLY APPRECIATED. THanks again!!

Response from Dr. Dezube

I too am confused by what you have. Usually the first thing to do is to get a biopsy to find out what's going on. You in fact did get a biopsy which apparantly didn't give you the answers you need. Biopsies are not 100% perfect. Maybe you do indeed need another biopsy. Sometimes with biopsies, there is a sampling error in which the biopsy is taken from a lesion which is not really representative of all the other lesions. Azelex is often used to treat acne. What I can tell is that often with skin diseases, it's often a matter of trial and error to find the right cream for you. Hopefully your HIV dermatologist whom you're able to see will provide insight. What the role is that HIV is playing in your skin disease is not clear. Patients who are HIV positive are more susceptible to skin diseases. Good luck. Don't give up hope; it's just a matter of time until you get on the right medicine for your condition.


Previous
Warts in urethra
Next
My brother's AIDS-related lymphoma. Will he be okay?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement